Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 19, NWS Jackson, MS

January 22, 2012Rankin County, Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 22, 2012, 11:59 PM CST for Rankin County, Scott County, Mississippi. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 22, 2012, 11:59 PM CST (05:59 UTC)
Expired
Jan 23, 2012, 1:00 AM CST
In force
61 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Rankin County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 21 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 23, 1:03 AM CSTTSTM WND DMG1 S Morton, MSCOUPLE OF TREES DOWN NEAR MORTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 10:59 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WUUS54 KJAN 230559
SVRJAN
MSC121-123-230700-
/O.NEW.KJAN.SV.W.0019.120123T0559Z-120123T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1159 PM CST SUN JAN 22 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  WESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MORTON...FOREST...

* UNTIL 100 AM CST

* AT 1159 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES SOUTHWEST OF PELAHATCHIE MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LEESBURG...PULASKI...BRANCH AND FORKVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3222 8972 3222 8973 3221 8973 3209 9001
      3216 9008 3258 8966 3233 8945
TIME...MOT...LOC 0559Z 234DEG 33KT 3218 8998

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 9:42 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Jan 22, 9:42 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CST SUN JAN 22 2012

.UPDATE...VIGOROUS LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM
MEMPHIS BACK TOWARD WEST CENTRAL LA AT THIS TIME. IT APPEARS THE LINE
WILL BEGIN TO AFFECT OUR FAR NORTHWESTERN COUNTIES OVER THE NEXT HOUR
OR SO...WITH TORNADOES...DAMAGING WINDS AND LARGE HAIL ALL POSSIBLE
ALONG THE LINE AS IT MOVES EAST. THIS RISK IS MAXIMIZED NORTH OF I-20
AND WILL KEEP THIS AREA HIGHLIGHTED IN THE HWO/GRAPHICS. ITS QUITE
LIKELY THAT THE TORNADO WATCH WILL BE EXPANDED TO THE EAST OVER THE
NEXT FEW HOURS AHEAD OF THE LINE.

WE'RE ALSO WATCHING ADDITIONAL SHOWER DEVELOPMENT AHEAD OF THE MAIN
LINE THAT EXTENDS FROM GRENADA BACK TO NATCHEZ FOR POSSIBLE
STRENGTHENING. THE ENVIRONMENT WHERE THESE SHOWERS ARE LOCATED IS
VERY FAVORABLE FOR TORNADO DEVELOPMENT IF STORMS CAN GET
GOING...DEFINITELY SOMETHING TO KEEP AN EYE ON.

AS FOR THE FORECAST ELEMENTS...RAISED OVERNIGHT LOWS FOR AREAS
GENERALLY EAST OF I-55 AS ITS UNLIKELY THE COLD FRONT WILL MAKE IT
THROUGH THOSE AREAS BEFORE SUNRISE. OTHERWISE JUST MINOR ADJUSTMENTS
WERE MADE TO THE GOING FORECAST. UPDATED PRODUCTS ARE POSTED. /BK/

&&

PREV DISCUSSION... /ISSUED 351 PM CST SUN JAN 22 2012/

.SIGNIFICANT SEVERE EVENT EXPECTED THIS EVENING INTO EARLY
MONDAY...

DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...THE PRIMARY FOCUS OF
THE FORECAST THIS AFTERNOON REMAINS THE SEVERE WEATHER EVENT THAT'S
EXPECTED TO IMPACT A GOOD CHUNK OF THE FORECAST AREA THIS EVENING
INTO EARLY MONDAY MORNING.  IN THE WAKE OF A NORTHWARD LIFTING WARM
FRONT...AN IMPRESSIVE SURGE OF MOISTURE HAS BEEN ONGOING THROUGH THE
DAY AS DEW POINTS BEGAN THIS MORNING IN THE MID 40S-LOWER 50S...AND
NOW SIT IN THE MID 60S AREAWIDE.  ONCE AGAIN...THIS IS JUST ONE
INGREDIENT OF MANY THAT CONTINUE TO LOOK TO COME TOGETHER TONIGHT
CAUSING US TO HAVE THIS SEVERE WEATHER POTENTIAL OVER MUCH OF THE
DEEP SOUTH.

THIS ACTIVITY WILL BE POSSIBLE AS A STRENGTHENING UPPER LEVEL TROUGH
MAKES ITS WAY EAST OUT OF THE SOUTHERN PLAINS THIS AFTERNOON...AND
BEGINS TO EJECT NORTHEAST AND INTO THE MID-MISSISSIPPI RIVER AND
OHIO/TENNESSEE RIVER VALLEYS LATE TONIGHT.  THIS TROUGH WILL BE THE
DRIVING FORCE BEHIND A STRONG SURFACE LOW PRESSURE SYSTEM THAT'LL
ALSO QUICKLY LIFT NORTHEAST INTO THE MID-MISSISSIPPI RIVER VALLEY
TOWARDS THE GREAT LAKES REGION WHILE DRAGGING A COLD FRONT INTO AND
THROUGH THE FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT.  AHEAD
OF AND ALONG THIS FRONT...THE COMBINATION OF AMPLE RICH GULF
MOISTURE...STRONG DEEP AND LOW LEVEL WIND SHEAR...AND COLD
TEMPERATURES ALOFT WILL CAUSE SOME STORMS THAT DEVELOP OVER THE AREA
TO BECOME SEVERE...HAVING THE POTENTIAL TO PRODUCE DAMAGING WINDS OF
60-80 MPH...LARGE HAIL TO THE SIZE OF GOLFBALLS...AS WELL AS
TORNADOES...SOME OF WHICH COULD BE STRONG.  THE BEST TIME FRAME FOR
ALL OF THIS WILL GENERALLY BE FROM 6 THIS EVENING UNTIL 4 AM MONDAY.

WITH SOME ISOLATED SHOWERS TRAPPED UNDER THE CAP ONGOING DURING THE
LATE AFTERNOON...MODELS ARE IN AGREEMENT THAT ACTIVITY COULD BEGIN
TO RAMP UP ACROSS MY WEST AS EARLY 6 PM...BUT LIKELY NOT UNTIL AFTER
WHEN THE BETTER ASCENT MOVES IN TO BREAK THE CAP...WHEN SEVERE
WEATHER PARAMETERS BEGIN COMING TOGETHER OVER NORTHERN
LOUISIANA...SOUTHERN ARKANSAS...AND THE MISSISSIPPI DELTA.  HERE THE
LOW LEVEL JET BEGINS TO STRENGTHEN TO BETWEEN 50-60 KNOTS AT 850MB
CAUSING STRONG ADVECTION OF 325-330K THETA-E AIR ALONG THE
MISSISSIPPI RIVER. SHOWERS WILL LIKELY BEGIN TO DEVELOP IN THIS
MOISTURE AXIS ACROSS NORTHEAST LOUISIANA AT FIRST. AS THE FRONT GETS
CLOSER AND ASCENT INCREASES AHEAD OF IT WITHIN THIS MOISTURE RICH
AND STRONG SHEARED ENVIRONMENT...CELLS SHOULD BEGIN TO INTENSIFY
THROUGH THE EVENING AND INTO TONIGHT EVENTUALLY LEADING TO DISCRETE
SUPERCELLS MOVING NORTHEAST ACROSS THE AREA AS THE MID-LEVEL CAP
STEADILY ERODES.  HIGH-RES MODELS ALSO SUPPORT THESE DISCRETE CELLS
DEVELOPING AHEAD OF THE FRONT.  IMPRESSIVE 0-1KM HELICITY VALUES ON
THE ORDER OF 300-400M^2/S^2 WILL LIKELY YIELD SOME TORNADIC
SUPERCELLS DURING THE NIGHT...SOME OF WHICH COULD BE STRONG...
ESPECIALLY OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.

A BROKEN LINE OF STORMS IS EXPECTED ALONG THE FRONT AS IT MOVES
ACROSS THE FORECAST AREA...GENERALLY BETWEEN 05-11Z...AS THIS FRONT
WILL MOVE INTO AN AIRMASS CHARACTERIZED BY MLCAPE VALUES RANGING
FROM 800-1100J/KG AND 0-3KM HELICITY VALUES OF 400-500M^2/S^2.  IN
ADDITION TO THAT...THE AIRMASS WILL CONTAIN 26-29C VERTICAL TOTALS
AS A 120-130 KNOT UPPER LEVEL JET NOSES INTO THE REGION FROM THE
WEST ALONG THE INTERSTATE 20 CORRIDOR.  THIS HAS YIELDED A MODERATE
RISK OF SEVERE WEATHER ACROSS THE FORECAST AREA FROM LOCATIONS ALONG
AND NORTH OF THE INTERSTATE 20 CORRIDOR...WITH THE REST OF THE CWA
CATEGORIZED WITH A SLIGHT RISK.  EMBEDDED BOWING STRUCTURES ALONG
THIS LINE WILL BE THE BIGGER CONCERN ALONG WITH THE HIGHER POTENTIAL
FOR WIDESPREAD WIND DAMAGE...BUT TORNADOES STILL CANNOT BE RULED OUT
WITH THIS FRONT.

DUE TO THE QUICK PACE OF THE FRONT...SHOWERS AND STORMS SHOULD BE
EAST AND OUT OF THE CWA WELL BEFORE DAY BREAK MONDAY MORNING.
SLIGHTLY COOLER...BUT MUCH DRIER AIR...WILL BEGIN TO PUSH INTO THE
REGION THROUGH THE DAY AS SKIES GRADUALLY CLEAR OUT AND HIGHS RANGE
FROM THE LOWER 60S NORTH TO THE LOWER 70S SOUTH...WHILE LOWS MONDAY
NIGHT COOL INTO THE 40S. /19/

&&

.AVIATION...

LINE OF VIGOROUS SHWRS/TSRA EXTENDS FROM MEM TO JUST SOUTH SHV ATTM.
THE LINE WILL CONTINUE ADVANCING EAST THRU THE NIGHT...PASSING THRU
GTR/JAN 07-08Z...AND COMPLETELY INTO AL BY 12Z OR SO. WINDS WILL BE
SRLY AND GUSTY UNTIL THE LINE PASSES WITH GUSTS TO 30 KTS PSBL...WITH
WINDS BECMG SWRLY/WRLY AFTER THE LINE PASSES AND WEAKENING. A BRIEF
PERIOD OF IFR CIG/VSBY IS PSBL AS CONVECTION PASSES OTHERWISE
MVFR/VFR CONDS XPCTD MOST AREAS. IFR CIG WILL BE PSBL AT MEI/HBG
AFTER 05Z UNTIL THE STORMS APPROACH. A TREND TOWARD VFR CONDS WILL
QUICKLY DEVELOP AFTER THE COLD FRONT PASSES. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  67  42  67 /  70  12   0  43
MERIDIAN      62  70  40  67 /  75  14   0  44
VICKSBURG     53  64  41  67 /  62  10   0  39
HATTIESBURG   65  74  46  66 /  76  24   3  61
NATCHEZ       53  67  47  67 /  58  11   0  52
GREENVILLE    49  60  40  66 /  78   7   0  20
GREENWOOD     53  62  40  68 /  78   8   0  21

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK
Hazardous weather outlook, Jan 22, 1:13 PM CST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CST SUN JAN 22 2012

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-065-066-231915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON-JONES-
113 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL
MISSISSIPPI...SOME OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST
ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A SIGNIFICANT EPISODE OF SEVERE STORMS IS EXPECTED TONIGHT AS A
POWERFUL SYSTEM MOVES OUT OF THE SOUTHERN PLAINS. SUFFICIENT LEVELS
OF INSTABILITY WILL BUILD OVER THE REGION THIS AFTERNOON AND EVENING
AND COMBINE WITH VERY STRONG WIND SHEAR TO SUPPORT SUPERCELL STORMS
AND EVEN A BROKEN LINE OF STORMS. LOCATIONS NORTH OF A RAYVILLE TO
HAZLEHURST TO LAUREL LINE HAVE THE GREATEST RISK FOR SEVERE WEATHER.
THE MAIN THREATS WILL BE TORNADOES...SOME STRONG...DAMAGING WINDS OF
60 TO 80 MPH AND HAIL UP TO GOLF BALL SIZE. STORMS WILL DEVELOP TO
OUR WEST BY 6 PM...THEN STEADILY EVOLVE ACROSS OUR REGION DURING THE
EVENING AND PRE DAWN HOURS. LOCATIONS ALONG AND WEST OF A PORT GIBSON
TO GRENADA LINE WILL SEE STORMS BETWEEN 7 AND 11 PM. LOCATIONS EAST
OF THAT LINE WILL HAVE ACTIVITY OCCUR BETWEEN 10 PM AND 4 AM.
EVERYONE IS URGED TO CONTINUE TO MONITOR UPDATES AND OUTLOOKS
CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER EVENT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT.

LAZ023>026-MSZ059>064-072>074-231915-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR-FORREST-
113 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH
MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

A CHANCE OF STRONG AND SEVERE THUNDERSTORMS WILL EXIST TONIGHT INTO
THE PRE DAWN HOURS MONDAY. A POWERFUL SYSTEM WILL MOVE OUT OF THE
SOUTHERN PLAINS TONIGHT AND COMBINE WITH SUFFICIENT LEVELS OF
INSTABILITY AND VERY STRONG WIND SHEAR. THIS WILL SUPPORT A FEW
SUPERCELL STORMS AND EVEN A BROKEN LINE OF STORMS.
TORNADOES...DAMAGING WINDS AND HAIL ALL BE POSSIBLE WITH THE
STRONGEST ACTIVITY. LOCATIONS WEST OF I-55 WILL SEE ACTIVITY BETWEEN
7 PM AND MIDNIGHT...AREAS EAST OF THAT WILL SEE ACTIVITY BETWEEN
MIDNIGHT AND 4 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

In the hours before

Local storm report, Jan 22, 11:11 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1111 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     ALLIGATOR               34.09N 90.72W
01/22/2012                   BOLIVAR            MS   EMERGENCY MNGR

            POWERLINES DOWN IN THE AREA. OTHER DAMAGE HAS BEEN
            REPORTED BUT EXTENT IS UNKNOWN AT THIS TIME.

&&

AEG
Special weather statement, Jan 22, 11:25 PM CST, 34 minutes before
MSZ030-033-230555-
OKTIBBEHA MS-CLAY MS-
1125 PM CST SUN JAN 22 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1125 PM CST SUN JAN 22 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES WEST OF MULDROW AT 1125 PM CST...MOVING NORTHEAST AT
60 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN CLAY AND NORTHEASTERN OKTIBBEHA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3365 8851 3364 8850 3363 8850 3343 8877
      3356 8892 3373 8872 3368 8871 3369 8867
      3368 8849 3367 8849
TIME...MOT...LOC 0525Z 227DEG 50KT 3356 8876

BYB
Special weather statement, Jan 22, 11:32 PM CST, 27 minutes before
MSZ043-044-049-050-230600-
SCOTT MS-RANKIN MS-MADISON MS-LEAKE MS-
1132 PM CST SUN JAN 22 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1132 PM CST SUN JAN 22 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER PISGAH AT 1132 PM CST...MOVING NORTHEAST AT 50 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LEAKE...EAST CENTRAL MADISON...NORTH CENTRAL RANKIN AND
NORTHWESTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3239 8983 3252 8998 3293 8955 3278 8935
TIME...MOT...LOC 0532Z 224DEG 42KT 3252 8983

BYB
Special weather statement, Jan 22, 11:36 PM CST, 23 minutes before
MSZ054-230605-
COPIAH MS-
1136 PM CST SUN JAN 22 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1136 PM CST SUN JAN 22 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHEAST OF ALLEN AT 1136 PM CST...MOVING NORTHEAST
AT 45 MPH.

PEOPLE IN COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3172 9074 3177 9073 3203 9055 3190 9017
      3170 9048 3170 9072
TIME...MOT...LOC 0536Z 232DEG 38KT 3172 9058

DHB
Special weather statement, Jan 22, 11:42 PM CST, 17 minutes before
MSZ028-029-230610-
WEBSTER MS-MONTGOMERY MS-
1142 PM CST SUN JAN 22 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1142 PM CST SUN JAN 22 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LODI AT 1142 PM CST...MOVING
NORTHEAST AT 60 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL MONTGOMERY AND WESTERN WEBSTER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3374 8908 3374 8907 3348 8949 3362 8962
      3368 8954 3368 8951 3370 8951 3373 8947
      3373 8920 3375 8919
TIME...MOT...LOC 0542Z 231DEG 54KT 3361 8947

BYB
Local storm report, Jan 22, 11:46 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1146 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     DUNCAN                  34.04N 90.74W
01/22/2012                   BOLIVAR            MS   PUBLIC

            LARGE LIMBS DOWN...FENCE BLOWN APART...SOME SHINGLE
            DAMAGE TO HOUSES

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 10:06 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower39 min
Jan 22, 10:36 PM CSTSevere Thunderstorm WarningJANBolivar, Washington54 min
Jan 22, 10:41 PM CSTSpecial Weather StatementJANWebster44 min
Jan 22, 10:57 PM CSTSevere Thunderstorm WarningJANClay, Webster26 min
Jan 22, 11:17 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower28 min
Jan 22, 11:25 PM CSTSpecial Weather StatementJANClay30 min
Jan 22, 11:32 PM CSTSpecial Weather StatementJANLeake28 min
Jan 22, 11:36 PM CSTSpecial Weather StatementJANCopiah29 min
Jan 22, 11:42 PM CSTSpecial Weather StatementJANWebster28 min
Jan 22, 11:47 PM CSTSevere Thunderstorm WarningJANWebster26 min
Jan 22, 11:49 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson41 min
Jan 22, 11:54 PM CSTTornado WarningJANCopiah, Simpson36 min
Jan 23, 12:15 AM CSTSpecial Weather StatementJANLeflore30 min
Jan 23, 12:27 AM CSTTornado WarningJANRankin, Scott, Smith48 min
Jan 23, 12:39 AM CSTSpecial Weather StatementJANGrenada31 min
Jan 23, 12:39 AM CSTSevere Thunderstorm WarningJANNeshoba, Newton, Scott51 min
Jan 23, 12:44 AM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston61 min
Jan 23, 12:48 AM CSTSevere Thunderstorm WarningJANGrenada, Leflore42 min
Jan 23, 12:56 AM CSTTornado WarningJANNeshoba, Newton, Scott49 min
Jan 23, 12:58 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo33 min
Jan 23, 1:19 AM CSTSevere Thunderstorm WarningJANLowndes35 min
Jan 23, 1:32 AM CSTTornado WarningJANKemper, Noxubee58 min
Jan 23, 1:34 AM CSTSpecial Weather StatementJANRankin31 min
Jan 23, 1:44 AM CSTSevere Thunderstorm WarningJANNoxubee31 min
Jan 23, 1:50 AM CSTSpecial Weather StatementJANNewton30 min
Jan 23, 2:05 AM CSTTornado WarningJANNoxubee12 min
Jan 23, 2:10 AM CSTSevere Thunderstorm WarningJANLauderdale, Newton65 min
Jan 23, 2:14 AM CSTTornado WarningJANKemper, Lauderdale, Newton61 min
Jan 23, 2:30 AM CSTSpecial Weather StatementJANScott30 min
Jan 23, 2:35 AM CSTSpecial Weather StatementJANLowndes40 min
Jan 23, 2:41 AM CSTSpecial Weather StatementJANSimpson39 min
Jan 23, 2:54 AM CSTSevere Thunderstorm WarningJANSimpson51 min
Jan 23, 2:57 AM CSTSpecial Weather StatementJANClarke, Jasper33 min
Jan 23, 3:02 AM CSTTornado WarningJANJasper13 min
Jan 23, 3:11 AM CSTTornado WarningJANClarke49 min
Jan 23, 3:24 AM CSTSpecial Weather StatementJANSmith31 min
Jan 23, 3:31 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale44 min
Jan 23, 3:44 AM CSTTornado WarningJANLauderdale16 min
Jan 23, 4:27 AM CSTSpecial Weather StatementJANClarke, Covington, Jasper, Jones, Lamar, Lauderdale and 1 more58 min
Jan 23, 5:16 AM CSTSpecial Weather StatementJANForrest19 min
Jan 23, 5:22 AM CSTSpecial Weather StatementJANLamar, Marion18 min
Jan 23, 5:46 AM CSTSpecial Weather StatementJANLamar19 min
Jan 23, 6:40 AM CSTSpecial Weather StatementJANForrest15 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.